Jianwei Chen, PhD

Associate Professor

 

Contact Information:                                                 

Department of Mathematics and Statistics
San Diego State University
5500 Campanile Drive
San Diego, CA 92182


Office: GMCS-573

Phone: (619) 594-2059

Email: jchen@mail.sdsu.edu

 

My CV

 

Teaching

 

STAT551B:

 

  • STAT551B Probability and Mathematical Statistics, Spring 2014
  • STAT550, Applied Probability, Spring 2014
  • STAT720, Statistical Seminar, Spring 2013
  • STAT551A,  Probability and Mathematical Statistics, Fall 2013
  • STAT350B, Statistical Methods, Spring 2012
  • STAT551B,  Probability and Mathematical Statistics, Spring 2012
  • STAT350A, Statistical Methods, Fall 2011
  • STAT700, Data Analysis Methods, Fall 2009
  • STAT720, Statistical Seminar, Fall 2009
  • STAT696,  Longitudinal Data, Fall 2008

 

 

Research Interests:

 

·         Statistical inferences for nonlinear dynamic models with applications to HIV/AIDS infections and epidemiological studies

·         Nonparametric and semi-parametric regression

·         Measurement error and missing data problems

·         Mixed effects models in longitudinal data and functional data analysis

·         Bayesian methods, MCMC, and computational statistics

·         Operations research

 

Research Funding:

   

·         Principal Investigator of National Security Agency (NSA) grant “Statistical Inverse Problems for Nonlinear ODS Dynamic Models”, 2014-2015

·         Principal Investigator of SDSU university grant program (UGP) ” Mixed effect Modeling HIV Dynamic Models for Longitudinal Data with Applications to AIDS Study”, 01/15/2012—06/30/2013

·         Principal Investigator of National Science Foundation (NSF) grant “Statistical Inferences for Deterministic Dynamic Models”, 2009-2013

·         Consultant of National Institute Health (NIH) grant “Measuring and predicting visual field progression with longitudinal-survival CART,” (PI: Levine, R. Co-PI: Fan J.) 2009-1011   

·         San Diego State University start-up fund, 2007-2010

 

 

Scholarly Awards

 

·         2013 Outstanding Faculty Award, San Diego State University

·         Most Influential Faculty in Mathematic and Statistics, 2013   

·         Outstanding Faculty Award, College of Sciences, San Diego State University, 2011

 

Selected Publications:

    

·    Chen, J. Wang, X. and Dai. Z. (2012). “Nonparametetric modeling auxiliary covariates in random coefficient models.” Communication in Statistics-Simulation and Computation. 47, 1271-1290.

·    Chen, J., Fan, J. and Huang, L. (2012). “Comparing optimal sampling acceptance plans for mixed, Type I and Type II censoring.” International Journal of Applied Mathematics & Statistics. In press

·     Chen, J. and Dai, Y. (2011). “Auxiliary covariates for mixed effects models with applications.” Biomedical Engineering, ISBN 979-953-307-029-1.

·     Chen, J. (2010). “Modeling long-term HIV dynamic models with application to AIDS clinical study.” Journal of the Royal Statistical Society, C (Applied Statistics) 59, 805-820.

·         Chen, J. Li, K. H and Lam, Y. (2010). “Bayesian computation for a geometric process in maintenance problems.” Mathematics and Computers in Simulation, 81, 771-781.

·         Chen, J. and Lin, D.C. (2010). “Modeling continuous auxiliary covariate data in the generalized linear mixed models using the kernel smoother.” Biometrical Journal, 52, 362–376.

  • Chen, J. (2009). “Bayesian variable sampling plan for exponential distribution with mixed censoring.” Far East Journal of Theoretical Statistics, 7, 1-20.
  • Huang, L. and Chen, J. (2008). Analysis of variance, coefficient of determination, and an F-test for local polynomial regression. The Annals of Statistics, 36 2085-2109.
  • Chen, J. and Wu, H. (2008). Estimating differential equation models with measurement errors. Statistica Sinica, 18, 987-1006.
  • Chen, J. and Wu, H. (2008). Efficient local estimation for time-varying coefficients in deterministic dynamic models with applications to HIV-1 dynamics. Journal of the American Statistical Association, 103,369-384.
  • Chen, J. and Chou, W. (2008). A comparison of the local quadratic hedging model with a convenient parametric model with application to the Hong Kong index futures. Model Assisted Statistics and Application, 21-32.
  • Chen, J., Li, K. and Feng, C. (2008). Bayesian computation and adaptive control for dynamic linear system. The International Journal of Contemporary Mathematical Sciences, 3, 269-284.
  • Zhou, H., Chen, J., Rissanen, T., Korrick, S., Hu, H., Salonen, J. and Longnecker, M. (2007). Outcome dependent sampling: An efficient sampling and inference procedure for studies with a continuous outcome. Epidemiology, 18, 461-468.
  • Zhang, J. and Chen, J. (2007). Statistical inference for functional data. The Annals of Statistics, 35, 1052-1079.
  • Chen, J., Li, K. and Lam, Y. (2007). Bayesian double sampling acceptance plans for Weibull distribution with censoring. European Journal of Operational Research, 117, 1062-1073.
  • Chen, J., Fan, J., Li, K. and Zhou, H. (2006). Local quasi-likelihood estimation with the data missing at random. Statistica Sinica, 16, 1071-1101.
  • Wu, X., Zou, G. and Chen, J. (2006). Unbiased invariant minimum norm estimation in generalized growth curve model.  Journal of Multivariate Analysis, 97, 1718-1741.
  • Chen, J., Zhang, J. and Wu, H. (2005). Discretization approach and nonparametric modeling for long-term HIV dynamic model. Lecture Notes in Computer Science. Springer-Verlag, 3483, 519-527.
  • Chen, J., Zhou, H. and Cai, J. (2004). Two-step estimation of the generalized linear mixed model with auxiliary covariates. Statistica Sinica, 14, 597-612.
  • Chen, J., Chou, W., Wu, H. and Zhou, H. (2004). Designing acceptant sampling schemes for life testing with mixed censoring. Naval Research Logistics, 51, 361-376.
  • Chen, J., Choy, S.T.B. and Li, K. (2004). Optimal Bayesian sampling acceptance plan with random censoring. European Journal of Operational Research, 155, 683-694.
  • Zhou, H., Chen, J. and Cai, J. (2002). Random effects logistic regression analysis with auxiliary covariates. Biometrics, 58, 352-360.
  • Chen, J. (2001). Decision theory approach to acceptance plans with censoring. Journal of the Operation Research and Management Science, 5, 24-31. 
  • Chen, J. and Lam, Y. (2000). Comparing sampling acceptance plans for mixed and Type I censoring under the Weibull distribution. Operation Research Transactions, 3, 25-37.
  • Fan, J. and Chen, J. (1999). One-step local quasi-likelihood estimation. Journal of the Royal Statistical Society. B, 61, 927-943.
  • Chen, J. and Lam, Y. (1999). Bayesian sampling acceptance plans for a general life distribution with Type I censoring. Operation Research Transactions, 2, 29-45.
  • Chen, J. and Lam, Y. (1999). Bayesian variable sampling plan for the Weibull distribution with Type I censoring.  Acta Math. Appl, Sinica, 3, 269-280